Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2020, 7:53 PM CDT for 5 counties in Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 7:53 PM CDT (00:53 UTC)
- Expired
- Jul 9, 2020, 8:40 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI, Washington County, WI
The radar
The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
103
WUUS53 KMKX 100053
SVRMKX
WIC027-039-089-117-131-100200-
/O.NEW.KMKX.SV.W.0044.200710T0053Z-200710T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
753 PM CDT Thu Jul 9 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Northern Ozaukee County in southeastern Wisconsin...
Eastern Fond du Lac County in east central Wisconsin...
Northern Washington County in southeastern Wisconsin...
Northeastern Dodge County in southeastern Wisconsin...
Sheboygan County in east central Wisconsin...
* Until 900 PM CDT.
* At 752 PM CDT, severe thunderstorms were located along a line
extending from Lomira to near Fox Point, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public. Numerous trees and powerlines have been reported
down with these storms this evening.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sheboygan, Fond Du Lac, West Bend, Port Washington, Plymouth,
Sheboygan Falls, Mayville, Saukville, Kewaskum, Howards Grove,
Oostburg, Lomira, Belgium, Fredonia, Kohler, Cedar Grove,
Campbellsport, Random Lake, Theresa and Newburg.
People attending Indy Car at Road America should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4368 8770 4357 8779 4346 8780 4336 8788
4346 8863 4389 8843 4389 8840 4394 8840
4394 8817 4389 8816 4389 8773 4381 8773
4376 8770 4374 8771
TIME...MOT...LOC 0052Z 218DEG 32KT 4361 8847 4316 8779
HAIL...0.75IN
WIND...60MPH
$$
BOXELL2 follow-up statements
629
WWUS53 KMKX 100119 RRA
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
819 PM CDT Thu Jul 9 2020
WIC027-100129-
/O.CAN.KMKX.SV.W.0044.000000T0000Z-200710T0200Z/
Dodge WI-
819 PM CDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DODGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Wisconsin.
LAT...LON 4357 8779 4346 8780 4336 8788 4353 8840
4362 8840 4363 8841 4363 8843 4389 8843
4389 8840 4394 8840 4394 8817 4389 8816
4389 8773 4379 8773 4376 8770 4368 8770
TIME...MOT...LOC 0119Z 215DEG 29KT 4377 8832 4332 8764
$$
WIC039-089-117-131-100200-
/O.CON.KMKX.SV.W.0044.000000T0000Z-200710T0200Z/
Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI-
819 PM CDT Thu Jul 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN OZAUKEE...EASTERN FOND DU LAC...NORTHEASTERN WASHINGTON
AND SHEBOYGAN COUNTIES...
At 819 PM CDT, severe thunderstorms were located along a line
extending from near Fond Du Lac to 13 miles southeast of Port
Washington, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sheboygan, Fond Du Lac, Port Washington, Plymouth, Sheboygan Falls,
Saukville, Kewaskum, Howards Grove, Oostburg, Belgium, Fredonia,
Kohler, Cedar Grove, Campbellsport, Random Lake, Newburg, Elkhart
Lake, Southern Lake Winnebago, Taycheedah and Ashford.
People attending Indy Car at Road America should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4357 8779 4346 8780 4336 8788 4353 8840
4362 8840 4363 8841 4363 8843 4389 8843
4389 8840 4394 8840 4394 8817 4389 8816
4389 8773 4379 8773 4376 8770 4368 8770
TIME...MOT...LOC 0119Z 215DEG 29KT 4377 8832 4332 8764
HAIL...0.75IN
WIND...60MPH
$$
BOXELL662
WWUS53 KMKX 100140
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
840 PM CDT Thu Jul 9 2020
WIC039-089-117-131-100149-
/O.CAN.KMKX.SV.W.0044.000000T0000Z-200710T0200Z/
Ozaukee WI-Fond du Lac WI-Washington WI-Sheboygan WI-
840 PM CDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OZAUKEE...EASTERN
FOND DU LAC...NORTHEASTERN WASHINGTON AND SHEBOYGAN COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Milwaukee/Sullivan.
LAT...LON 4357 8779 4346 8780 4336 8788 4353 8840
4362 8840 4363 8841 4363 8843 4389 8843
4389 8840 4394 8840 4394 8817 4389 8816
4389 8773 4379 8773 4376 8770 4368 8770
TIME...MOT...LOC 0138Z 218DEG 32KT 4390 8818 4345 8750
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:35 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 9, 4:35 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 435 PM CDT Thu Jul 9 2020 .SHORT TERM... Tonight And Friday...Forecast Confidence Is High. Severe Thunderstorm Watch is in effect until 11 PM CDT this evening for the entire forecast area. Several outflow boundaries will continue to help initiate scattered thunderstorms across the area late this afternoon. Could see some strong winds and hail, along with locally heavy rainfall, with the strongest storms. Main severe weather potential continues to be with the MCV rotating eastward across Iowa. Differential CVA from this features, with some upper level diffluence, will continue to generate more widespread convection into the area. This activity will rotate eastward across the area through the late evening hours. Decent mean layer CAPE persists, but deep layer shear is only 15 to 20 knots or so. The deep layer shear should increase to 20 to 25 knots into early this evening. Expecting main severe hazard to be damaging winds to 50 knots with wet microburst potential, with delta theta-e values at or above 25 degrees Celsius. Some large hail to 1 inch in diameter with initial updrafts is also possible with the amount of low level and mean layer CAPE. Slow moving nature of storms with ample moisture will lead to a localized flash flooding risk as well, especially in areas that have seen locally heavier rainfall over the past day or two. The storms should end from west to east late tonight or into Friday morning, as the main MCV moves off to the east. Dry conditions should then occur for the rest of Friday. Gusty west northwest winds are expected by the afternoon. Warm temperatures will linger as well. Friday Night Through Sunday...Forecast Confidence Is Medium. Quiet weather should occur Friday night, with a weak surface high pressure ridge moving through the area. Low pressure should then move southeast through the region Saturday afternoon and night, along with a 500 mb shortwave trough. There is decent upward vertical motion with these features, so maintained PoPs for this period. Decent mean layer CAPE and deep layer shear on forecast soundings, so may need to watch for some stronger storm possibilities. Not messaging this now, but something to watch for in later forecasts. Kept PoPs for showers and storms into Sunday, with some diurnal convection possible. Somewhat less humid conditions are forecast for Saturday into Sunday, though it will still be warm. .LONG TERM... Sunday Night Through Monday Night...Forecast Confidence Is Medium. A period of dry conditions is expected for Sunday night into Monday evening across the region, with weak high pressure moving through. Have some small chances for showers and storms later Monday night, as the next system approaches the region. Temperatures should remain warm. Tuesday Through Thursday...Forecast Confidence Is Medium. Models are hinting at an inverted trough developing over the region Tuesday and lingering into Wednesday, with low pressure moving northeast along this boundary on Wednesday through the region. This will bring the next decent chances for showers and storms. Will need to watch for heavy rainfall potential, but this is several days away and this setup likely will change somewhat. Very warm and humid conditions are expected to return during this time. && .AVIATION(21Z TAF UPDATES)... More widespread thunderstorms will continue to gradually rotate eastward through the area into this evening. All terminals will see on and off showers and thunderstorms through this evening, lingering into the overnight hours toward the eastern terminals. Strong wind gusts to 50 knots, large hail and heavy rainfall are possible in the strongest storms through this evening. Thus, winds may be erratic at times in and near storms. Ceilings and visibility values may be reduced to IFR or lower category in any storms as well. Otherwise, VFR conditions into early evening will become MVFR to IFR later this evening and overnight, before rising to VFR again Friday morning. Storms may gradually weaken later tonight and more so on Friday morning, as they shift east of the area. Look for northwest winds to develop by middle morning and become gusty by the afternoon. Mainly dry conditions are expected later Friday morning and afternoon. && .MARINE... Low pressure will move from eastern Iowa to northeast Illinois tonight, then into southern lower Michigan Friday. The low will bring a round of showers and thunderstorms to the region tonight, moving off to the east on Friday. Some storms may produce strong winds and hail, especially over the southern and central portions of the lake. Winds will then shift to the west northwest on Friday, becoming gusty at times. Another low pressure system will move southeast through the region Saturday afternoon and night, with some gusty north winds expected behind the low for Sunday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...Wood Friday Night through Thursday...Wood
Hazardous weather outlook, Jul 9, 4:05 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 405 PM CDT Thu Jul 9 2020 WIZ046-047-051-052-056>060-062>072-102115- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for all of southern Wisconsin until 11 PM CDT this evening. A round of thunderstorms is expected to push east across southern Wisconsin this evening, lingering into the overnight hours. Some storms may become severe this evening, producing damaging wind gusts to 60 MPH and one inch diameter hail. Heavy rainfall may produce localized flooding as well. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday morning across the area. There is chance for thunderstorms Saturday afternoon into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into this evening. LMZ643>646-102115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the nearshore waters of Lake Michigan until 11 PM CDT this evening. A round of thunderstorms is expected to push east across southern Wisconsin this evening, lingering into the overnight hours. Some storms may become severe this evening, producing damaging wind gusts to 50 knots and one inch diameter hail. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday morning across the area. There is chance for thunderstorms Saturday night into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 405 PM CDT Thu Jul 9 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A round of thunderstorms is expected to push east across Lake Michigan this evening, lingering into the overnight hours. A few storms may produce wind gusts to 40 knots and one half inch diameter hail. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms should end from west to east Friday across the lake. There is chance for thunderstorms Saturday night into Sunday. Thunderstorm chances return at times next Tuesday into Thursday. Wood www.weather.gov/mkx
In the hours before
Local storm report, Jul 9, 7:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST 2 WSW NORTH BAY 42.76N 87.82W
07/09/2020 M68 MPH RACINE WI ASOS
RACINE BATTEN AIRPORT MEASURED 59 KNOT GUST.
&&
WOODLocal storm report, Jul 9, 7:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG LAC LA BELLE 43.14N 88.53W
07/09/2020 WAUKESHA WI 911 CALL CENTER
TREES AND POWER LINES DOWN IN LAC LA BELLE.
TIME ESTIMATED FROM RADAR.
&&
WOODLocal storm report, Jul 9, 7:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG 4 S DOUSMAN 42.96N 88.48W
07/09/2020 WAUKESHA WI 911 CALL CENTER
TREES AND POWER LINES DOWN BETWEEN DOUSMAN
AND EAGLE ON HIGHWAY 67. TIME ESTIMATED FROM
RADAR.
&&
WOODLocal storm report, Jul 9, 7:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 NW WIND POINT 42.82N 87.82W
07/09/2020 RACINE WI PUBLIC
A COUPLE OF LARGE TREE BRANCHES DOWN AT
CLIFFSIDE PARK.
&&
WOODLocal storm report, Jul 9, 7:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HEAVY RAIN RACINE 42.73N 87.78W
07/09/2020 M1.02 INCH RACINE WI COCORAHS
OBSERVED RAINFALL IN 15 MINUTES.
&&Local storm report, Jul 9, 7:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 WNW WIND POINT 42.80N 87.82W
07/09/2020 RACINE WI AMATEUR RADIO
LARGE TREE DOWN IN CALEDONIA. TIME ESTIMATED
FROM RADAR.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:24 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 66 min |
| Jul 9, 7:31 PM CDT | Areal Flood Advisory | MKX | Racine | 4 hr |
| Jul 9, 7:34 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 3 hr |
| Jul 9, 7:35 PM CDT | Special Marine Warning | MKX | 55 min | |
| Jul 9, 8:22 PM CDT | Special Marine Warning | MKX | 98 min | |
| Jul 9, 8:24 PM CDT | Special Marine Warning | MKX | 66 min | |
| Jul 10, 1:48 AM CDT | Small Craft Advisory | MKX | 17 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.